AGM and Conference | 2018 Conference
Saturday 23 June 2018, Skycity , Auckland
Be informed and inspired about living well gluten free, at Coeliac NZ's 44th annual conference.
This event is open to everyone who's interested: Coeliac NZ members, others living with coeliac disease and gluten sensitivity, family members, doctors, health and nutrition professionals, and more.
We have confirmed an exciting line up of speakers that you won't want to miss! Hear about the latest research, meet our new Ambassadors and learn tips and tricks to enjoy a gluten-free lifestyle.
About our speakers
Meet Coeliac NZ's new Ambassadors Charlotte Moss (a champion weightlifter), David Holder (a professional rally driver) and Sachie (Sachie's Kitchen). Hear their personal story of diagnosis and learn how they stay safe, be social and continue to perform as international sports professionals. Be inspired by their commitment to help raise awareness of the disease.
Dr Simon Chin is
a consultant paediatric gastroenterologist at Starship Children’s Hospital, with interests in coeliac disease (CD) and inflammatory bowel disease.
He is a member of the Coeliac NZ Medical Advisory Group, and worked alongside CNZ to develop a new clinical pathway for diagnosing CD in children.
He worked on the development of an electronic algorithm to help GPs follow a pathway from seeing a child suspected coeliac disease, interpretation
of coeliac blood tests and electronic referral to Starship for small bowel biopsy, with follow up dietitian and 1 year free CNZ membership (administered
by ADHB for newly diagnosed patients).
Dr Kirsten Coppell is a Senior Research Fellow in the Department of Medicine, University of Otago, and the NZ College of Public Health Medicine Training Programme Supervisor
for the southern region. The aim of Kirsten's present study was to describe the health and dietary treatment of people with coeliac disease in New
Zealand. The NZ coeliac Health Survey was a cross-sectional study in collaboration with CNZ whose membership was the study population.
Although coeliac disease is a common condition in New Zealand, ongoing symptoms among patients suggest that dietary management is inadequate.
Knowledge of gluten-free diet and its implementation among dietitians, and the preparation of commercial and restaurant gluten-free foods could be
Dr Helen Evans has been a Paediatric Gastroenterologist at Starship Children Health since 2005. She graduated from the University of Birmingham, UK and completed her training in paediatric gastroenterology at Birmingham Children’s Hospital. Helen is Head of Department for Paediatric Gastroenterology at Starship as well as Service Clinical Director for Paediatric Medical Specialities and Co-Clinical Director of the National Intestinal Failure Service. Helen’s interests lie in liver disease, transplantation, intestinal failure and coeliac disease. She leads a number of quality improvement projects one of which led her team to a Health Excellence Award in 2015 for improving the care of children with coeliac disease in Auckland. Helen also serves on the New Zealand Society of Gastroenterology and a sub-committee of PHARMAC. She has an academic appointment to the University of Auckland where she partakes in teaching and research.
Dr Kristin Kenrick is a
GP, Senior Lecturer, and researcher on Coeliac Disease in the Department of General Practise and Rural Health, Dunedin School of Medicine, Otago University.
Kristin will present the latest evidence relating to the recognition and management of coeliac disease in adults, along with findings from her PhD
research, in which she has been investigating this topic with respect to current practice in New Zealand. A key component of this project was
a survey of NZ GPs.
Anna Richards has worked in private practise with both adults and children for over 20 years. Her primary focus is Coeliac disease, gastroenterology, allergy and adverse food reactions at all life stages, in conjunction with her general practise. Anna is on the Medical Panels of both Coeliac New Zealand and Allergy New Zealand. She lectures at Auckland University and at Massey University Symposiums. She is currently co-authoring the ASCIA-DAA Professional Certificate in Medical Nutrition Therapy in Food Allergy and Intolerance. Her clinical focus, significant experience and a daughter with coeliac disease gives her a unique perspective.
Dr Jason Tye-Din is
a Gastroenterologist who combines clinical care of patients with research. He heads the Coeliac Disease Research Lab at the Walter and Eliza Hall Institute
in Melbourne, and runs a coeliac clinic at the Royal Melbourne Hospital. He is undertaking studies to understand the immune and genetic basis for coeliac
disease in order to develop better diagnostic tests and treatments. Jason chairs the Medical Advisory Committee of Coeliac Australia.
|Registration 8.30 am|
|AGM||8.45 am||10.00 am|
|Registration 9.30 - 9.45 am|
|Open Conference Kath Fouhy||15 mins||10.00 am||10.15 am|
|Dr Helen Evans and Simon Chin||60 mins||10.15 am||11.15 am|
|Break||10 mins||11.15 am||11.25 am|
|Dr Kirsten Coppell||35 mins||11.25 am||12.00 pm|
|Lunch (including demonstration from Thermomix)||50 mins||12.00 pm||12.50 pm|
|Celebrity Chef Sachie's Kitchen||35 mins||12.50pm||1.25 pm|
|Dr Jason Tye-Din and Q&A||60 mins||1.25 pm||2.25 pm|
|Q&A Medical Advisory Panel||20 mins||2.25 pm||2.45 pm|
|Afternoon Tea||20 mins||2.45 pm||3.05 pm|
|Dr Kristen Kenrick||35 mins||3.05 pm||3.40 pm|
|Ambassadors (Samantha Richards and Charlotte Moss)||45 mins||3.40 pm||4.25 pm|
|Closing remarks||15 mins||4.25 pm||4.40 pm|
Tickets are $75 and include:
- Entry to the conference (featuring guest speakers in the food and medical industry)
- Buffet lunch and afternoon tea (GF)
- Goodie bag filled with GF products!
Tickets can be purchased:
- Via our online store
- By direct credit to CNZ account 03-1726-0020179-00 reference 'Your name' and 'AGM' (please also email email@example.com with your details)
- By cheque payable to 'Coeliac NZ' and posted to: Coeliac NZ, PO Box 9734, Newmarket, Auckland 1149 (please enclose your details with the cheque)
- By cash in person at the CNZ office, 1A Kent Street, Newmarket, Auckland
Accommodation and transport
Skycity is located in Auckland's CBD and approximately 30 minutes from Auckland Airport. On-site parking is available at Skycity for $20 with taxis and buses also readily available.
There are plenty of accommodation options available within walking distance of Skycity. For a full list of suggestions email firstname.lastname@example.org.
Make a weekend of it!
Auckland is a great city in which to spend a weekend away.